MAUDE Adverse Event Report: PORTEX; TRACHEAL TUBE

PORTEX; TRACHEAL TUBE
Model Number H4021S
Medical Device Problem Codes Fracture (1260); Gas/Air Leak (2946)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/15/2021
Type of Reportable Event Death
Event or Problem Description
Information was received indicating that a smiths medical endotracheal tube had a "small pin hole crack" towards the middle of the tube which was discovered upon removal.Patient was a premature infant who had complications following birth leading to intubation with a smiths medical endotracheal tube and the use of a conventional ventilator on (b)(6) 2021.Patient continued to do poorly and was then placed on an oscillator ventilator, where the patient did not improve and thus was returned to the conventional ventilator.During this time, clinicians believed that the tube was causing leaks in certain positions and decided to change to a new tube.It was reported that following removal of the tube for replacement, the small pin hole crack? was noted.The new tube was placed, but the patient did not improve and eventually coded and passed away on (b)(6) 2021.Official cause of death is unknown, further information has been requested and a supplemental report will be filed should further information be received.

Brand Name
PORTEX
Common Device Name
TRACHEAL TUBE
MDR Report Key12507205
Report Number3012307300-2021-09498
Device Sequence Number5338288
Product Code BTR
UDI-Device Identifier15019315077579
UDI-Public15019315077579
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K790312
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2023
Device Model NumberH4021S
Device Lot Number3987029
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2021
Initial Report FDA Received Date09/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;